And did it work for you? I have suffered from migraines since early childhood, and while migraine meds work, they don’t prevent (duh, obviously you all know that). Just got back to work after a doctor’s appointment and my beloved PA prescribed Topamax for me. Please let me know how if affected you – good and adverse.
I’m new here! I have been on Topomax for almost 3 years and I can’t say if it’s helped or not, how’s that for an answer?! The biggest side effect for me is mental slowness. Sometimes trouble finding words, or processing what someone says, etc. Sometimes it feels like my brain is in slow motion. I’ve heard it called “Dopamax.” A friend lost weight from it but I didn’t. This friend also noticed less migraines (so it works for her!) but again I can’t say for sure that I have, but again we have different triggers (my main ones are weather and hormones). I hope I’ve helped a little.
I was on Topamax but just for a short time. Because I was already having cognitive issues, it just compounded them. I was never able to get over 75 mg & then weaned off because of the additional problems I was having at work.
I am new here too and love the help and advise from everyone, thank you.
I took Topamax for around 3 months around 5 years ago and suffered with terrible tingles in my fingers and toes – to the point of madness. The worst side affect was the weight loss and loss of appetite. I lost tons of weight (didn’t have enough weight in reserve to cope) and after one mouthful of my dinner, couldn’t eat another thing.
I came off them very quickly and from memory, didn’t see an improvement in the migraine frequency or severity.
I have recently done a Colon Cleanse (as recommended by someone on this site) and had the most amazing results. I am currently migraine free for 10 days (was being woken up by them at 6am EVERY morning) and have not felt so well in around 15 years. I have a thread on here about it. I am jumping for joy and wanting to share this with anyone who is up for it 🙂
I’m new to both Topamax and this message board (first post!). I’ve had migraines since I was 16, and have been on just about every preventative out there except Topamax over the last 15 years. Last Friday my doctor prescribed it to me, as well, and I was willing to take the chance. So far, the only funny side effect I’ve had is that I can’t drink carbonated beverages! I can’t stand the taste of coffee, so I typically will have a Diet Pepsi or energy drink in the morning to wake up (shh…I know, I know, I’m not a model of clean living). Well, yesterday I couldn’t do it. The taste, the bubbles, the feel of it going down my throat, the aftertaste…it was an assault on my palate on multiple levels!
Otherwise, I don’t feel anything. So, I’m thankful for my one weird side effect considering the plethora of ones I’ve read about online. Oh, and I’m on 25 mg until Thursday, then upping to 50 mg, assuming no problems. Good luck!